March 23, 2010
First, it is really important that you do get in touch with your health care practitioner, especially concerning your decision to discontinue your Lexapro use. Even if you do not wish to continue taking the medication, he/she may provide some valuable advice about natural alternatives (e.g. diet, exercise) that can help with the symptoms you are experiencing, as well as to help balance your mood.
With regard to supplementation, you may benefit greatly from significantly increasing your daily intake of fish oil. Research has shown that people often do well gently reducing their doses of anti-depressant/anti-anxiety medications if they increase their daily fish oil intake during this time. So, instead of two capsules daily of First Omega, you may want to try, for example, 2 to 4 capsules of Super Critical Omega, keeping in mind that experts such as the American Heart Association recommend up to 4,000mg (4 grams) of fish oil daily for optimal health. Good luck and best of health!
July 6, 2010
I've been off Lexapro just about 2 1/2 week and have on/off taking Renew First Omega 1 cap 2x's a day, evening primrose oil and borage oil both 1000mg 1 cap 2x's day, milk thistle extract 70mg 1cap 1x's day. Along with my existing multivitamin and mineral supplements protocol I've been using for about 2 months. Just started a Probiotic today was thinking of the Renew FiberSmart this week.
What I'm trying to figure out is what supplements to take and how often during this period. The symptoms I'm going through are the "brain zaps" aka fogginess aka mush brain, occasionally morning shakes like my blood sugar has dropped too low. Emotions are on a roller coaster on/off switch very fast with little control and it's getting me in trouble, (especially with PMS) indicating to work with meditation practice. Little control in food cravings as well, trying to eat balanced healthy foods but just looove the fast junky food best. Some symptoms of the anxiety that brought me to the Lexapro, heartburn aka anxiety attack, very strong dreams, restless leg syndrome on a couple of times a week.
Would consider doing a cleanse of some sort but don't want to overload my body/mind with the detox syndrome causing more stress.
Have I contacted my healthcare practicioner? Yes and she hasn't returned my calls which is unusual so I started weaning myself off without telling her and just never refilled my perscription.
Other statisitics, 47 yo woman, 151 pounds and possibly perimenopausal, gained fat around belly, hips, butt/thighs (about 10 pounds total)since starting the medication and one factor for getting off it. No matter of working out and watching what I ate helped with toning and losing pounds.
Thanks for letting me ask for help. I have some basic nuturitional knowledge just need more help.
Most Users Ever Online: 68
Currently Browsing this Page:
Guest Posters: 126
Newest Members: pisces12, ingaudiofran, Womanofthetides, lbkelevi, nccioniblai, rdheminovemayna
Administrators: psapio: 10, tfritz: 6, renewlifesupport: 357, acurcione: 0, mjohnle: 0